Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

December 5, 2021Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Dec 5, 2021, 5:02 PM CST for Stewart County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 5, 2021, 5:02 PM CST (23:02 UTC)
Expired
Dec 5, 2021, 5:30 PM CST
In force
28 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
50

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 57 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

974 
WWUS84 KOHX 052302
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
502 PM CST Sun Dec 5 2021
 
TNZ005-052330-
Stewart TN-
502 PM CST Sun Dec 5 2021

...A strong thunderstorm will impact portions of northern Stewart
County through 530 PM CST...

At 502 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Dover, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Big Rock and Land Between The Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
      3650 8804 3653 8803 3656 8803 3668 8807
      3668 8802
TIME...MOT...LOC 2302Z 243DEG 40KT 3659 8795 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Dec 5, 2:33 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Dec 5, 2:33 PM CST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
233 PM CST Sun Dec 5 2021

.DISCUSSION...

Hopefully you've been able to get out and enjoy this late fall day
as temperatures have climbed into the mid 60s to lower 70s this
afternoon. Scattered showers have been contained to West Tennessee
so far, but that is changing as some showers move across the
Tennessee River. No lightning has been noted yet, but 500 J/kg of
MLCAPE is in place in that area with no capping. The shear is not
quite in place yet, so the thinking is a couple non severe storms
are possible this afternoon.

The severe threat increasing this evening as the low level jet
ramps up which increase the low level helicity. HREF shows mean
0-1 km SRH about 250 m2s2 after 00z. CAPE values are still
expected to be in excess of 500 J/kg. Models show another batch of
showers and storms move into the west likely after 8 PM. With the
parameters in place, it is possible for a couple of storms to be
severe with damaging winds and even a tornado. The timing for the
main event remains unchanged with the line of storms entering the
northwest around 2 AM, reaching metro between 5-6 AM, and exiting
the plateau by 9 AM. Models continue to show 0-1 km SRH values
exceeding 250 m2s2 ahead of the line with MLCAPE values around 500
J/kg. CAPE values begin to fall below 500 J/kg after 3 AM and
activity is expected to weaken as it approaches the plateau. The
main concerns continue to be damaging winds and a couple
tornadoes. Rain could be heavy at times with PWAT values around
the 95th percentile, but flooding shouldn't be an issue with the
progressive nature of the cold front.

Showers will quickly clear from west to east tomorrow with cold
air filtering into the area behind the front. In fact, locations
will start in the 50s and even 60s along the plateau, but will
fall into the 40s during the afternoon. Temperatures will fall
into the 20s by Tuesday morning. An upper trough will swing
through Tuesday night into Wednesday morning, but the best
moisture will be confined south and east of our area. A couple of
showers are possible late Tuesday night or early Wednesday
especially along the plateau. Profiles might be cool enough to
even support a few snow flakes, but this will be inconsequential.
Another shortwave slides well north of the area on Thursday, but
there is some moisture drawn northward toward a surface low that
will be lifting into the Great Lakes region. This could spark a
couple showers late Thursday. A more organized and potent system
will develop and impact our area late Friday or Saturday. This
system could have some severe weather or flooding potential and is
worth keeping an eye on.

&&

.AVIATION...
18Z TAF DISCUSSION.

Intermittent VFR conditions this morning will become IFR as lower
clouds start streaming towards our mid-state terminals this
afternoon. Once here, they'll stick around through mid-morning
tomorrow. Iso to sct storms could impact CKV this afternoon,
however, of more concern will be a line of storms that will
traverse all of our terminals overnight. Look for gusty conditions
in and around storms starting this afternoon. Fropa after sunrise
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      54  54  28  44  32 /  90  90  10  10  10
Clarksville    49  49  24  41  29 / 100  60   0   0  20
Crossville     52  59  24  42  32 /  60  90  10  10  30
Columbia       54  57  27  44  32 /  90  90  10  10  20
Lawrenceburg   55  60  27  44  33 /  80  90  10  10  20
Waverly        52  52  26  42  31 / 100  70   0  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........Unger
Hazardous weather outlook, Dec 5, 3:58 AM CST, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
358 AM CST Sun Dec 5 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-061030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
358 AM CST Sun Dec 5 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Strong to severe storms are possible late today and tonight...
especially across the northwest. Damaging wind is the main threat.
Minor flooding may also occur, also mainly across the northwest.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A line of strong to severe storms will continue across the area early
Monday. It will weaken east of I-65 but will carry the potential to
the Plateau into the late morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

07

In the hours before

Special weather statement, Dec 5, 5:02 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
502 PM CST Sun Dec 5 2021

TNZ005-052330-
Stewart TN-
502 PM CST Sun Dec 5 2021

...A strong thunderstorm will impact portions of northern Stewart
County through 530 PM CST...

At 502 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Dover, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Big Rock and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3661 8764
      3650 8804 3653 8803 3656 8803 3668 8807
      3668 8802
TIME...MOT...LOC 2302Z 243DEG 40KT 3659 8795

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 5:51 PM CSTSevere Thunderstorm WarningOHXHumphreys, Perry39 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.